MAUDE Adverse Event Report: RESMED LTD ASTRAL EXTERNAL BATTERY, AMERICAS; VENTILATOR, CONTINUOUS (FACILITY/HOME)

RESMED LTD ASTRAL EXTERNAL BATTERY, AMERICAS; VENTILATOR, CONTINUOUS (FACILITY/HOME)
Model Number 27919
Medical Device Problem Codes Failure to Charge (1085); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to resmed that an astral device failed to charge its external battery and displayed a battery error message when the external battery was connected to the device.There was no patient harm or serious injury reported as a result of this incident.
 
Additional Manufacturer Narrative
Resmed has requested for the device to be returned so that an engineering investigation could be performed.The device has not been returned, therefore resmed is unable to confirm the alleged malfunction at this time.If further information becomes available, a supplementary report will be submitted.Resmed reference#: (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
The astral device was not returned to resmed.An investigation was performed on all available information.Based on all available evidence, the investigation determined that the reported complaint was due to a faulty/defective external battery.Resmed¿s risk analysis for this failure mode concludes that the risk is acceptable.Resmed reference#: (b)(4).

Brand Name
ASTRAL EXTERNAL BATTERY, AMERICAS
Common Device Name
VENTILATOR, CONTINUOUS (FACILITY/HOME)
Manufacturer (Section D)
RESMED LTD
1 elizabeth macarthur drive
bella vista
sydney, nsw 2153
AS  2153
MDR Report Key15889902
Report Number3007573469-2022-00793
Device Sequence Number20148140
Product Code NOU
UDI-Device Identifier00619498279197
UDI-Public(01)00619498279197(11)201020(10)1491670
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2023
Report Date (Section F) 04/06/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number27919
Device Catalogue Number27919
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/09/2023
Device Age24 MO
Date Report to Manufacturer04/06/2023
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date04/06/2023
Date Device Manufactured11/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA04/06/2023